Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 185, NWS Des Moines, IA

June 8, 2008Black Hawk County, Bremer County, Butler County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 8, 2008, 1:48 AM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 1:48 AM CDT (06:48 UTC)
Expired
Jun 8, 2008, 2:30 AM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA

The radar

The La Crosse radar (KARX), 154 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 7:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2793 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
2.3
Supercell composite
16.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 080649
SVRDMX
IAC013-017-023-080730-
/O.NEW.KDMX.SV.W.0185.080608T0648Z-080608T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
148 AM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  BREMER COUNTY IN NORTHEAST IOWA...

* UNTIL 230 AM CDT.

* AT 143 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES WEST OF PLAINFIELD TO 10 MILES
  SOUTHWEST OF SHELL ROCK...OR ALONG A LINE EXTENDING FROM 15 MILES
  SOUTH OF CHARLES CITY TO 18 MILES WEST OF WATERLOO...AND MOVING
  EAST AT 41 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHELL ROCK BY 150 AM CDT...
  PLAINFIELD BY 155 AM CDT...
  WATERLOO AIRPORT...WAVERLY...JANESVILLE AND CEDAR FALLS BY 200 AM
  CDT...
  FREDERIKA AND DENVER BY 210 AM CDT...
  READLYN AND TRIPOLI BY 215 AM CDT...

GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST LIKE A TORNADO.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS STORM 
PRODUCED GOLF BALL SIZED HAIL IN ALLISON.

LAT...LON 4251 9256 4255 9256 4256 9258 4292 9260
      4292 9214 4292 9212 4291 9207 4271 9208
      4268 9207 4252 9209
TIME...MOT...LOC 0648Z 257DEG 36KT 4286 9262 4260 9261

$$

KINNEY
2 follow-up statements
000 
WWUS53 KDMX 080706
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
206 AM CDT SUN JUN 8 2008

IAC013-017-023-080730-
/O.CON.KDMX.SV.W.0185.000000T0000Z-080608T0730Z/
BREMER IA-BUTLER IA-BLACK HAWK IA-
206 AM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN BLACK HAWK...EASTERN BUTLER AND BREMER COUNTIES...

AT 201 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLAINFIELD...
OR 16 MILES SOUTHWEST OF NEW HAMPTON...MOVING EAST AT 49 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF TRIPOLI BY 210 AM CDT...
  7 MILES NORTH OF SUMNER BY 220 AM CDT...

GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST LIKE A TORNADO.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL 3 MILES WEST OF CLARKSVILLE.  GOLF BALL SIZED HAIL WAS 
REPORTED AT 143 AM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4256 9208 4256 9258 4292 9260 4292 9212
      4291 9208
TIME...MOT...LOC 0706Z 249DEG 43KT 4287 9238

$$

KINNEY
000 
WWUS53 KDMX 080730
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT SUN JUN 8 2008

IAC013-017-023-080740-
/O.EXP.KDMX.SV.W.0185.000000T0000Z-080608T0730Z/
BREMER IA-BUTLER IA-BLACK HAWK IA-
230 AM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLACK HAWK...EASTERN
BUTLER AND BREMER COUNTIES HAS EXPIRED...

AT 226 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4256 9208 4256 9258 4292 9260 4292 9212
      4291 9208
TIME...MOT...LOC 0706Z 249DEG 43KT 4287 9238

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:41 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 8, 1:41 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
141 AM CDT SUN JUN 8 2008

.UPDATE...
UPDATE FOR 06Z TAF DISCUSSION.

&&

.DISCUSSION...
HAVE UPDATED ZONES TO REFLECT THE INCREASED SFC WINDS ACROSS THE
AREA. INFLOW NOW UP TO 40 MPH AT TIMES THOUGH WINDS SHOULD DROP A
BIT AFTER SUNSET...SOME GUSTS AND INFLOW SHOULD CONTINUE.

&&

.PREVIOUS DISCUSSION...
CONTINUED THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR TONIGHT
WITH WARM FRONTAL BOUNDARY IN PLACE OVER THE NORTHERN AREAS OF THE
STATE...STRONG MOISTURE TRANSPORT NORTH AND APPROACHING WAVE
ENERGY.  PARAMETERS SUGGEST THAT EARLY EVENING THREAT FOR TORNADOES
WILL TRANSITION TO HEAVY RAIN AND WIND THREAT AS THE NIGHT
PROGRESSES.

AS OF MID AFTERNOON...MOST OF THE FORECAST AREA WELL IN THE WARM
SECTOR WITH INCREASING CONVERGENCE ALONG THE COLD FRONT ACROSS
EASTERN NEBRASKA AND KANSAS. FOR NOW THE MAIN SEVERE THREAT WILL BE
FOCUSED OVER NORTHERN/EASTERN SECTIONS WHERE CAP IS NOT PRESENT.
MODELS DIFFER IN CAP EROSION OVERNIGHT WITH GFS CONTINUING TO
INDICATE THE CAP WILL HOLD ACROSS THE REGION THROUGH MUCH OF THE
NIGHT WITH EURO/NAM SUGGESTING A MUCH MORE MARGINAL CAP OVER THE
AREA. WILL LEAN CONSERVATIVE FOR NOW TOWARD GREATER THUNDER
POTENTIAL AS CONVERGENCE WEST OF THE AREA IS RATHER STRONG AND BOTH
GFS/NAM CORFIDI VECTORS SUGGEST BACK BUILDING/TRAINING STORMS A
PRETTY GOOD POSSIBILITY TOWARD 06Z/12Z ACROSS THE REGION. WITH THAT
IN MIND...
HAVE EXPANDED THE FLASH FLOOD WATCH A FEW COUNTIES FARTHER
SOUTHEAST. STILL NOT A CERTAINTY FOR OVERNIGHT TONIGHT.

WITH THE MAIN WAVE ARRIVING ON SUNDAY AND SUNDAY NIGHT...WILL BE
LOOKING AT ANOTHER POSSIBLE HEAVY RAINFALL EVENT OVER SOUTHERN
PORTIONS OF THE AREA AS ANOTHER WAVE RIDES ALONG THE BOUNDARY. AFTER
TNTS STORMS EVOLVE...WILL BE REEVALUATING WHERE THE BEST PLACEMENT
OF ANY NEW FF.A WILL BE. TEMPS TO CONTINUE WARM WITH MODEST LEVELS
OF HUMIDITY OVER THE AREA. LARGE SCALE PATTERN REMAINS THE SAME FOR
THIS PACKAGE...SO AFTER A BREAK ON TUESDAY...ANOTHER WARM AIR
ADVECTION THUNDER EVENT IS POSSIBLE WED WITH MORE WET WEATHER
THROUGH THURS/FRI. TIMING OF LATTER WEEK EVENT IS STILL IN QUESTION
BUT CONTINUE TO FAVOR THE SLOWER EURO...WHICH IS NOW KEEPING STORMS
AROUND FOR FRIDAY. GIVEN CURRENT ACTIVE WX...HAVE NOT FOCUSED
HEAVILY ON EXTENDED CHANGES AND MAY HAVE TO MODIFY TIMING OF LATE
WEEK PRECIP TOMORROW. NO MAJOR CHANGES TO TEMPS FOR THE BALANCE OF
THE WEEK.

&&

.HYDROLOGY...
DEPENDING ON THE OUTFLOW THIS EVENING POSSIBLE THAT STORMS MAY
EXTEND A BIT FARTHER SOUTH OVERNIGHT TONIGHT...MANY PARAMETERS
CONTINUE TO COME TOGETHER FOR ANOTHER ROUND OF HEAVY RAIN AND
FLOODING TONIGHT.  300-310K MOISTURE TRANSPORT IS VERY IMPRESSIVE AS
LLJ STRENGTHENS...ALONG WITH ELEVATED INSTABILITY AND HIGH END K
INDEX.  PWS AROUND 2 INCHES...MEAN WIND PARALLEL TO FRONT AND WEAK
CORFIDI VECTOR MOVEMENT ALL SUGGEST HEAVY TRAINING RAINS.  SHOULD
AGAIN BE VERY EFFICIENT WITH HIGH WCDS.  300-310K MOISTURE
CONVERGENCE IS ALL OVER THE PLACE AMONG MODELS HOWEVER SO HAVE BROAD
BRUSHED FLASH FLOOD WATCH TO BE SAFE WITH NO FAVORED LOCATIONS.
JUST ABOUT ALL AREAS ARE JUICED AND WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.  QPF AMOUNTS MAY NOT BE QUITE AS HIGH AS
PREVIOUS EVENTS...BUT IT WILL NOT TAKE MUCH UNFORTUNATELY. WILL
MAINTAIN THE CURRENT WATCH...BUT EXPAND A FEW COUNTIES SOUTHEAST.

&&

.AVIATION...08/06Z
EXPECT PROLONGED THUNDERSTORM EVENT OF VARIED INTENSITIES THROUGH
MUCH OF SUN AFFECTING FOD/MCW/ALO INITIALLY AND THEN GRADUALLY
WORKING TOWARDS DSM/OTM.  COULD VERY WELL SEE IFR OR LOWER
CONDITIONS...BUT HAVE BROAD BRUSHED MVFR FOR STARTERS WITH TIMING OF
LOWER CONDITIONS VERY DIFFICULT TO TIME.  CONDITIONS SHOULD IMPROVE
BY LATE AFTERNOON INTO THE EVENING FROM NW TO SE.

&&

.DMX...FLASH FLOOD WATCH TONIGHT EXPANDED SOUTHEAST TO GENERALLY
ALONG AND NW OF LAMONI-KNOXVILLE-GRINNELL LINE.

&&

CC/REV/BSS
Hazardous weather outlook, Jun 7, 5:11 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CDT SAT JUN 7 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-082215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
511 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ANOTHER SIGNIFICANT THUNDERSTORM EVENT IS UNFOLDING WITH SEVERE
WEATHER AND HEAVY FLOODING RAINS POSSIBLE TONIGHT.

ALL FORMS OF SEVERE WEATHER COULD OCCUR INCLUDING LARGE HAIL
...DAMAGING WINDS...TORNADOES AND FLASH FLOODING. RAINFALL AMOUNTS
MAY REACH ONE TO TWO INCHES...AND POSSIBLY IN EXCESS OF THREE
INCHES LATER IN THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS ARE ANTICIPATED SUNDAY WITH THE CONTINUED
POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING.
THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST
THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH
WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY
RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT FOR MANY AREAS AND POSSIBLY
INTO NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE TONIGHT...
SUNDAY AFTERNOON...AND AGAIN AROUND THURSDAY.

IAZ075-085-086-095>097-082215-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
511 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TONIGHT. IF
STORMS DO MATERIALIZE...THEY WOULD HAVE THE POTENTIAL FOR LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BETTER CHANCES FOR THUNDERSTORMS EXIST SUNDAY WITH THE POTENTIAL
FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM
CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK
WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST
LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE
WEEKEND AND THROUGH NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO
BE SUNDAY AFTERNOON AND EVENING...AND AGAIN AROUND THURSDAY.

REV

In the hours before

Local storm report, Jun 7, 11:52 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1152 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     HEAVY RAIN       ALDEN                   42.51N 93.38W
06/07/2008  M3.18 INCH       HARDIN             IA   TRAINED SPOTTER

            WATER IN RESIDENTIAL BASEMENTS.

&&

RUSSELL
Local storm report, Jun 8, 12:09 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1209 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 SSW SCARVILLE         43.42N 93.66W
06/07/2008  E1.00 INCH       WINNEBAGO          IA   NSSL-SHAVE

            TWO TREES TWO FEET IN DIAMETER ALSO BLOWN DOWN.

&&

RDONAVON
Local storm report, Jun 8, 12:17 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1217 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      WATERLOO                42.49N 92.35W
06/08/2008                   BLACK HAWK         IA   EMERGENCY MNGR

            6TH STREET AND LAFAYETTE IN WATERLOO UNDER WATER ONE HALF
            BLOCK IN EITHER DIRECTION

&&

STEACHOU
Local storm report, Jun 8, 12:51 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1251 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     2 SW DUNKERTON          42.55N 92.19W
06/07/2008                   BLACK HAWK         IA   TRAINED SPOTTER

            DELAYED REPORT OF A POWER POLE AND TRANFORMER DOWN.

&&

STEACHOU
Local storm report, Jun 8, 1:12 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
112 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     HEAVY RAIN       ALDEN                   42.51N 93.38W
06/08/2008  M4.56 INCH       HARDIN             IA   TRAINED SPOTTER

&&

RUSSELL
Local storm report, Jun 8, 1:41 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
141 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     FLASH FLOOD      3 W IOWA FALLS          42.52N 93.32W
06/08/2008                   HARDIN             IA   FIRE DEPT/RESCUE

            WATER OVER THE ROAD ON COUNTY HWY D20 BETWEEN IOWA FALLS
            AND ALDEN.

0126 AM     FLASH FLOOD      IOWA FALLS              42.52N 93.27W
06/08/2008                   HARDIN             IA   BROADCAST MEDIA

            HWY 65 COVERED BY WATER NEAR THE RAILROAD UNDERPASS IN
            IOWA FALLS.

&&

RUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:14 PM CDTTornado WarningDMXHumboldt, Webster, Wright46 min
Jun 7, 7:15 PM CDTTornado WarningDMXHamilton, Webster, Wright45 min
Jun 7, 7:32 PM CDTFlash Flood WarningDMXCrawford6 hr
Jun 7, 7:32 PM CDTSevere Thunderstorm WarningDMXCrawford, Sac58 min
Jun 7, 7:41 PM CDTFlash Flood WarningDMXWebster6 hr
Jun 7, 8:03 PM CDTRiver Flood WarningDMXStory9 hr
Jun 7, 8:03 PM CDTRiver Flood WarningDMXStory9 hr
Jun 7, 8:17 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright20 min
Jun 7, 8:23 PM CDTFlash Flood WarningDMXWright12 hr
Jun 7, 9:20 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Jun 7, 9:24 PM CDTRiver Flood WarningDMXWapello62 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXEmmet14 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXHamilton, Webster6 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXPolk8 hr
Jun 7, 9:32 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer9 days
Jun 7, 9:55 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy6 hr
Jun 7, 10:05 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama29 min
Jun 7, 10:23 PM CDTAreal Flood WarningDMXWorth12 hr
Jun 7, 11:13 PM CDTSevere Thunderstorm WarningDMXPalo Alto33 min
Jun 7, 11:21 PM CDTSevere Thunderstorm WarningDMXBlack Hawk39 min
Jun 7, 11:27 PM CDTFlash Flood WarningDMXCarroll6 hr
Jun 7, 11:59 PM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Jun 8, 12:32 AM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright43 min
Jun 8, 12:44 AM CDTTornado WarningDMXFranklin, Wright31 min
Jun 8, 12:48 AM CDTAreal Flood WarningDMXCalhoun, Pocahontas, Sac13 hr
Jun 8, 1:08 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin52 min
Jun 8, 1:27 AM CDTFlash Flood WarningDMXCrawford6 hr
Jun 8, 1:43 AM CDTFlash Flood WarningDMXWebster6 hr
Jun 8, 3:18 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford42 min
Jun 8, 3:30 AM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Jun 8, 3:37 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass53 min
Jun 8, 3:51 AM CDTAreal Flood AdvisoryDMXHumboldt6 hr
Jun 8, 4:36 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock6 hr
Jun 8, 5:27 AM CDTAreal Flood WarningDMXCarroll12 hr
Jun 8, 5:40 AM CDTAreal Flood WarningDMXWinnebago12 hr
Jun 8, 6:06 AM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story24 min
Jun 8, 6:26 AM CDTSevere Thunderstorm WarningDMXMadison, Warren21 min
Jun 8, 6:37 AM CDTAreal Flood AdvisoryDMXBoone, Dallas, Jasper, Marshall, Polk, Story3 hr
Jun 8, 7:06 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Grundy3 hr
Jun 8, 7:14 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Tama46 min
Jun 8, 7:27 AM CDTFlash Flood WarningDMXBoone, Dallas, Polk, Story6 hr
Jun 8, 7:31 AM CDTFlash Flood WarningDMXJasper, Marshall6 hr
Jun 8, 7:35 AM CDTAreal Flood WarningDMXCrawford12 hr
Jun 8, 7:41 AM CDTAreal Flood WarningDMXWebster12 hr
Jun 8, 7:58 AM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 8, 8:17 AM CDTAreal Flood WarningDMXWright12 hr
Jun 8, 8:58 AM CDTRiver Flood WarningDMXGreene37 hr
Jun 8, 8:58 AM CDTRiver Flood WarningDMXPolk7 days
Jun 8, 9:04 AM CDTFlash Flood WarningDMXCerro Gordo6 hr
Jun 8, 9:27 AM CDTRiver Flood WarningDMXDallas, Polk37 hr
Jun 8, 9:44 AM CDTRiver Flood WarningDMXPolk7 hr
Jun 8, 9:46 AM CDTRiver Flood WarningDMXPolk45 hr
Jun 8, 9:59 AM CDTFlash Flood WarningDMXMadison, Warren6 hr
Jun 8, 10:53 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 8, 11:22 AM CDTAreal Flood WarningDMXAdair, Audubon, Bremer, Butler, Calhoun, Carroll and 21 more9 hr
Jun 8, 11:27 AM CDTRiver Flood WarningDMXPolk12 days
Jun 8, 12:06 PM CDTRiver Flood WarningDMXStory43 hr
Jun 8, 12:06 PM CDTRiver Flood WarningDMXStory34 hr
Jun 8, 1:37 PM CDTSevere Thunderstorm WarningDMXAdair, Cass53 min
Jun 8, 1:42 PM CDTRiver Flood WarningDMXMadison, Warren42 hr
Jun 8, 1:45 PM CDTAreal Flood WarningDMXBoone, Dallas, Jasper, Marshall, Polk, Story6 hr
Jun 8, 1:56 PM CDTFlash Flood WarningDMXCass5 hr
Jun 8, 2:03 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago, Worth6 hr
Jun 8, 2:22 PM CDTSevere Thunderstorm WarningDMXGreene, Hamilton, Webster38 min
Jun 8, 2:29 PM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie46 min
Jun 8, 2:36 PM CDTFlash Flood WarningDMXAdair, Greene, Guthrie, Webster5 hr
Jun 8, 2:52 PM CDTFlash Flood WarningDMXCerro Gordo6 hr
Jun 8, 2:56 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor49 min
Jun 8, 3:11 PM CDTFlash Flood WarningDMXBoone, Dallas, Hamilton, Wright5 hr
Jun 8, 3:16 PM CDTFlash Flood WarningDMXAdams, Taylor4 hr
Jun 8, 3:27 PM CDTTornado WarningDMXAdams, Ringgold, Taylor33 min
Jun 8, 3:32 PM CDTFlash Flood WarningDMXButler6 hr
Jun 8, 3:48 PM CDTFlash Flood WarningDMXJasper, Marshall, Tama4 hr
Jun 8, 4:09 PM CDTFlash Flood WarningDMXMadison, Ringgold, Union3 hr
Jun 8, 4:15 PM CDTTornado WarningDMXMarshall, Tama45 min
Jun 8, 4:22 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren38 min
Jun 8, 4:25 PM CDTTornado WarningDMXClarke, Madison, Union20 min
Jun 8, 4:36 PM CDTTornado WarningDMXTama24 min
Jun 8, 4:41 PM CDTFlash Flood WarningDMXClarke, Lucas, Marion, Warren3 hr
Jun 8, 4:44 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Warren24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.